MAUDE Adverse Event Report: BIOMET MICROFIXATION TMJ SYSTEM LEFT FOSSA COMPONENT, MEDIUM; JOINT, TEMPOROMANDIBULAR, IMPLANT

BIOMET MICROFIXATION TMJ SYSTEM LEFT FOSSA COMPONENT, MEDIUM; JOINT, TEMPOROMANDIBULAR, IMPLANT
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Granuloma (1876); Pain (1994); Reaction (2414); Fibrosis (3167)
Date of Event 07/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint: (b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent a left temporomandibular joint revision due to intractable pain and metal allergy.The surgeon reported the presence of a little bit of fibrous tissue and granuloma around the prosthesis indicative of an allergic reaction.The surgeon reported the device was in pristine condition, screw position was perfect and the fit was good.A spacer was placed after the removal of the prosthesis.No additional patient consequences were reported.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.A revision surgery was performed, where the implants were removed and replaced with a spacer, therefore the complaint is confirmed.No products were returned, therefore no visual inspections or functional testing could be conducted.No x-rays, scans, or photos were provided.The devices were implanted (b)(6) 2014 and explanted (b)(6) 2019.It was reported that the patient had a pristine device, perfect screw position, and a good fit.The device had a little bit of fibrous tissue and granuloma around prosthesis indicative of an allergic reaction.The most likely underlying cause of the complaint is due to a patient condition.There was no allegation made against the implants themselves.This is the only complaint regarding a revision surgery to replace the implant due to allergic reaction and pain for this mandible (item# 24-6551, lot# 461850a) and fossa (item# 24-6561, lot# 417370c) component.The non-conformance database (tipqa) was reviewed no non-conformances were found.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
TMJ SYSTEM LEFT FOSSA COMPONENT, MEDIUM
Common Device Name
JOINT, TEMPOROMANDIBULAR, IMPLANT
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key8897695
Report Number0001032347-2019-00390
Device Sequence Number16493898
Product Code LZD
UDI-Device Identifier00841036036546
UDI-Public00841036036546
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P020016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2019
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number24-6561
Device Lot Number417370C
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/18/2019
Supplement Date Received by Manufacturer10/18/2019
Initial Report FDA Received Date08/15/2019
Supplement Report FDA Received Date10/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;